Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 138, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Sep 13, 2008, 7:46 PM CDT for Newton County, Texas; Vernon Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2008, 7:46 PM CDT (00:46 UTC)
- Expired
- Sep 13, 2008, 8:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Vernon Parish, LA, Newton County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 13, 7:03 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3207 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLCH 140046
TORLCH
LAC115-TXC351-140115-
/O.NEW.KLCH.TO.W.0138.080914T0046Z-080914T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
746 PM CDT SAT SEP 13 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
EXTREME NORTHEASTERN NEWTON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES TOLEDO BEND DAM...
NORTHWESTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
* UNTIL 815 PM CDT
* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO ALONG A
LINE EXTENDING FROM 10 MILES NORTHEAST OF TOLEDO BEND DAM TO TOLEDO
BEND DAM...OR ALONG A LINE EXTENDING FROM ANACOCO TO TOLEDO BEND
DAM...MOVING NORTHEAST AT 41 MPH.
* TORNADO PRODUCING STORMS WILL BE NEAR...
HORNBECK BY 805 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A SMALL INTERIOR ROOM.
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE...SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
SOUTHWESTERN LOUISIANA.
LAT...LON 3137 9324 3123 9338 3112 9351 3114 9362
3119 9358 3121 9355 3123 9355 3129 9351
3129 9344 3137 9339
TIME...MOT...LOC 0046Z 226DEG 35KT 3130 9337 3119 9353
$$
0-6What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Sep 13, 7:17 PM CDT, 29 minutes earlier.
Area forecast discussion, Sep 13, 7:17 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
717 PM CDT SAT SEP 13 2008
.UPDATE...HAVE UPDATED ZONES REMOVING TORNADO WATCH 902 AND
REPLACING WITH WATCH 904. ZONE UPDATE AND COASTAL WATERS FORECAST
ALREADY OUT.
&&
.PREV DISCUSSION... /ISSUED 508 PM CDT SAT SEP 13 2008/
DISCUSSION...RAPIDLY WEAKENING IKE CONTINUES TO ADVANCE RAPIDLY
NORTH WITH WINDS DIMINISHING ACROSS THE AREA. CURRENTLY THE
CENTER OF CIRCULATION OF IKE WAS JUST NORTHEAST OF TYLER TEXAS.
IKE HAS LEFT A PATH OF DESTRUCTION PRIMARILY FROM AN UNPRECEDENTED
STORM SURGE ACROSS SOUTHWEST LOUISIANA...SOUTHEAST TEXAS AND
FURTHER DOWN THE TEXAS COAST. EXPANDING WATERS FROM A CONTINUED
SURGE CAN NOW BE SEEN FROM OUR OFFICE.
SUFFICIENT WINDS IN THE WAKE OF IKE TO ISSUE A SMALL CRAFT
ADVISORY FOR THE NEAR COASTAL WATERS...A LAKE WIND ADVISORY
INLAND.
WILL BE MAINTAINING RAIN CHANCES GOING THROUGH THE REMAINDER OF
THE WEEKEND WITH THE APPROACH AND PASSAGE OF OUR FIRST REASONABLY
STRONG COLD FRONT OF THE SEASON. AREA NOT NEEDING ANY RAINS...BUT
POST-FRONTAL CONDITIONS EXPECTED TO BE MOST WELCOME FOR THE COMING
WEEK WITH AN EXTENDED DRY PERIOD...SLIGHTLY COOLER DAYS AND NIGHTS
AND SIGNIFICANTLY LOWER DEWPOINTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 77 87 70 82 64 / 50 60 50 20 20
KBPT 77 87 69 84 64 / 70 60 50 20 20
KAEX 77 85 67 82 59 / 70 50 40 10 20
KLFT 77 86 70 83 62 / 50 60 50 20 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON.
TX...LAKE WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...
TYLER.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
&&
MARCOTTEHazardous weather outlook, Sep 13, 4:03 AM CDT, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 403 AM CDT SAT SEP 13 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-140915- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 403 AM CDT SAT SEP 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HURRICANE CONDITIONS WILL CONTINUE TODAY WITH PERIODS OF TORRENTIAL RAINFALL...TROPICAL STORM/HURRICANE FORCE WINDS...TIDAL SURGES FROM 12 FEET IN VERMILION PARISH TO 20 FEET IN JEFFERSON COUNTY THROUGH THE MORNING. WINDS ARE EXPECTED TO TAPER OFF THROUGH THE AFTERNOON HOURS. TIDAL CONDITIONS WILL IMPROVE LATER TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CONDITIONS WILL CONTINUE TO IMPROVE TOMORROW AS IKE EXITS THE REGION ALTHOUGH RAINS WILL CONTINUE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... K. KUYPER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 7:13 PM CDT | Tornado Warning | LCH | Newton | 32 min |
| Sep 13, 9:21 PM CDT | Coastal Flood Warning | LCH | 7 days | |
| Sep 14, 1:20 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Newton, Tyler | 59 days |
| Sep 14, 5:28 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange, Tyler | 3 hr |
| Sep 14, 6:12 AM CDT | Flash Flood Watch | LCH | Hardin, Tyler | 10 hr |
| Sep 14, 8:26 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange, Tyler | 3 hr |
| Sep 13, 8:47 PM CDT | River Flood Warning | LCH | Rapides | 7 days |
| Sep 13, 10:52 PM CDT | Tornado Warning | LCH | Rapides, Vernon | 23 min |
| Sep 14, 3:18 AM CDT | Tornado Warning | LCH | Allen, Beauregard, Vernon | 42 min |
| Sep 14, 3:22 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Rapides, Vernon | 5 hr |
| Sep 14, 3:45 AM CDT | Tornado Warning | LCH | Allen, Evangeline, Rapides, Vernon | 60 min |
| Sep 14, 3:57 AM CDT | Tornado Warning | LCH | Allen, Beauregard, Vernon | 63 min |
| Sep 14, 8:03 AM CDT | Flash Flood Warning | LCH | Calcasieu | 4 hr |
| Sep 14, 8:36 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Evangeline, Rapides, Vernon | 3 hr |
| Sep 14, 9:18 AM CDT | Flash Flood Warning | LCH | Cameron | 3 hr |
| Sep 14, 9:21 AM CDT | River Flood Warning | LCH | Allen | 48 hr |
| Sep 14, 9:21 AM CDT | River Flood Warning | LCH | Allen | 5 days |
| Sep 14, 9:29 AM CDT | Special Marine Warning | LCH | 71 days | |
| Sep 14, 10:21 AM CDT | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 3 hr |
| Sep 14, 10:56 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Saint Landry | 5 hr |
| Sep 14, 12:18 PM CDT | Flash Flood Warning | LCH | Cameron | 117 min |
| Sep 14, 12:41 PM CDT | Flash Flood Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin, Vermilion | 3 hr |
| Sep 14, 2:31 PM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 89 min |
| Sep 14, 2:33 PM CDT | Areal Flood Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more | 12 hr |
| Sep 14, 3:43 PM CDT | Tornado Warning | LCH | St. Mary | 27 min |
| Sep 14, 3:58 PM CDT | Flash Flood Warning | LCH | Iberia, St. Mary | 92 min |
| Sep 14, 5:58 PM CDT | Flash Flood Warning | LCH | Saint Martin, St. Mary | 92 min |
Nearby
Tornado Warnings in Texas, 2008Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.